| Model Number |
388.61 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that on an unknown date, the surgeon mentioned the last time the universal spinal system (uss) were used, the following instruments were not functioning.Upon inspection it is clear that the two (2) handle for hook/screw holder don't hold the sticks, eight (8) sticks/hook are bent, and two (2) persuaders/rod introduction pliers aren't reducing properly, one (1) bend template for rod unspecified malfunction, and two (2) socket wrench with straight handle unspecified malfunction.There was no patient involvement.This complaint (b)(4) captures 2 devices and complaint (b)(4) captures 13 devices.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The hook or screw holder (p/n 388.61) was received with only the outer sleeve (p/n 388.61.02 lot 4386742) component.The tabs on the outer sleeve are bent/warped and worn.The outer sleeve showed potential end of life indicator of bent/warped feature for the connector/engagement tabs from normal wear.The stem component (388.61.1) was not returned and is missing.Dimensional inspection was not performed due to post manufacturing damage and missing component.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is confirmed for the hook or screw holder (p/n 388.61) as the tabs on the outer sleeve are bent/warped and worn.The stem component (388.61.1) was not returned and is missing.The outer sleeve showed potential end of life indicator of bent/warped feature for the connector/engagement tabs from normal wear.The stem was likely misplaced during surgery/reprocessing.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot component part number: 388.61.02, component lot number: 4386742, supplier lot number: 7455, manufacture date or release to warehouse date: 6/18/2002, expiration date: n/a, supplier/manufacture site: (b)(4) / brandywine.No ncrs were generated during component production of lot number 4386742.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.